Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Stability results for periodic second order linear differential equations


Author: L. H. Erbe
Journal: Proc. Amer. Math. Soc. 93 (1985), 272-276
MSC: Primary 34D05; Secondary 34B30
DOI: https://doi.org/10.1090/S0002-9939-1985-0770535-2
MathSciNet review: 770535
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Sufficient conditions for stability, asymptotic stability and instability of the trivial solution of a periodic second order linear differential equation are obtained.


References [Enhancements On Off] (What's this?)

  • [1] L. H. Erbe, Third order linear differential equations with periodic coefficients, Proc. Amer. Math. Soc. 64 (1977), 241-247. MR 0454208 (56:12459)
  • [2] -, Stability and periodicity for linear differential equations with periodic coefficients, Ann. Polon. Math. 31 (1975), 131-140. MR 0417508 (54:5558)
  • [3] P. Hartman, Ordinary differential equations, Wiley, New York, 1964. MR 0171038 (30:1270)
  • [4] A. Liapunov, Problème général de la stabilité du movement, Ann. Fac. Sci. Univ. Toulouse 9 (1907), 203-475 (reproduced in Ann. of Math. Studies, vol. 17, Univ. Press, Princeton, N.J., 1947). MR 0208093 (34:7903)
  • [5] G. P. Loś, A sufficient test for the stability of the trivial solution of a third order differential equation with periodic coefficients, Differentsial'nye Uravneniya 3 (1967), 1707-1717. (Russian) MR 0218688 (36:1772)
  • [6] W. Magnus and S. Winkler, Hill's equation, Interscience, New York, 1966. MR 0197830 (33:5991)
  • [7] R. A. Moore, The least eigenvalue of Hill's equation, J. Analyse Math. 5 (1956-1957), 183-196. MR 0086200 (19:141f)
  • [8] Z. Opial, Sur une inegalité de C. de la Valleé Poussin dans la théorie de l'équation différentielle linéaire du second ordre, Ann. Polon. Math. 6 (1959), 87-91. MR 0104875 (21:3626)
  • [9] E. L. Tonkov and G. I. Yutkin, Periodic solutions and stability of a linear differential equation with periodic coefficients, Differentsial'nye Uravneniya 5 (1969), 1990-2001; English transl., Differential Equations 5 (1969), 1484-1492. MR 0254347 (40:7556)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34D05, 34B30

Retrieve articles in all journals with MSC: 34D05, 34B30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0770535-2
Keywords: Periodicity, Floquet theory, stability
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society